U.S. doctors online nowAsk doctors free
Arlington, TX
A 41-year-old female asked:

Should i stop taking norethindrone? i have 2 period/month now and intestinal issues. i feel like my uterus is bleeding acid - it burns. help!

1 doctor answer1 doctor weighed in
Dr. Bryan Treacy
Gynecology 35 years experience
Probably: Norethindrone is a synthetic progestin and is only related to progesterone chemically. Depending on why you are taking this medication, progesterone is almost always a better alternative. Your body recognizes progesterone. It doesn't recognize synthetic progestins like norethindrone or Provera (medroxyprogesterone). Side effects of these medications include all the symptoms that perimenopausal women describe.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.